Welcome to CDC Stacks | Meningitis and stroke associated with potentially contaminated product - 25236 | Health Alert Network (HAN)
Stacks Logo
Advanced Search
Select up to three search categories and corresponding keywords using the fields to the right. Refer to the Help section for more detailed instructions.
 
 
Help
Clear All Simple Search
Advanced Search
Meningitis and stroke associated with potentially contaminated product
  • Published Date:
    10/4/12
  • Source:
    HAN ; 327
  • Language:
    English
Filetype[PDF - 1.46 MB]


Details:
  • Corporate Authors:
    Centers for Disease Control and Prevention (U.S.) ; United States. Food and Drug Administration. ;
  • Series:
    HAN ; 327
  • Document Type:
  • Description:
    October 4, 2012, 17:05 ET (5:05 PM ET)

    CDCHAN-00327-2012-10-04-UPD-N

    The Centers for Disease Control and Prevention (CDC) and the Food and Drug Administration (FDA) are coordinating a multi-state investigation of fungal meningitis among patients who received an epidural steroid injection. Several of these patients also suffered strokes that are believed to have resulted from their infection. As of October 4, 2012, five deaths have been reported. Fungal meningitis is not transmitted from person to person. These cases are associated with a potentially contaminated medication. Investigation into the exact source is ongoing; however, interim data show that all infected patients received injection with preservative-free methylprednisolone acetate (80mg/ml) prepared by New England Compounding Center, located in Framingham, MA.

  • Supporting Files:
    No Additional Files